Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jan 23, 2010, 4:15 AM CST for Val Verde County, Texas. It took effect at Jan 23, 2010, 2:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 4:15 AM CST (10:15 UTC)
- In effect from
- Jan 23, 2010, 2:00 PM CST
- Expired
- Jan 23, 2010, 12:37 PM CST
- In force
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 642 m²/s²
- 0-3 km storm-relative helicity
- 837 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS84 KEWX 231015 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CST SAT JAN 23 2010 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING OVER VAL VERDE COUNTY... ...A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE EDWARDS PLATEAU.. WESTERN HILL COUNTRY AND MIDDLE RIO GRANDE PLAINS FROM 1 PM TO 7 PM SUNDAY... TXZ183-231815- /O.NEW.KEWX.FW.W.0001.100123T2000Z-100124T0100Z/ /O.NEW.KEWX.FW.A.0001.100124T1900Z-100125T0100Z/ VAL VERDE- 415 AM CST SAT JAN 23 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. .STRONG WESTERLY WINDS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AS A BROAD UPPER TROUGH ENTERS THE REGION. THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES..FALLING BELOW 20 PERCENT AND 20 FOOT WINDS INCREASING TO 20 TO 30 MPH THIS AFTERNOON TO EARLY EVENING WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AFTER SUNSET AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ184-185-202-203-217>219-228-231815- /O.NEW.KEWX.FW.A.0001.100124T1900Z-100125T0100Z/ EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 415 AM CST SAT JAN 23 2010 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 1 TO 7 PM CST SUNDAY AFTERNOON AND EVENING. .STRONG WEST TO NORTHWEST WINDS WILL MIX DOWN TO THE SURFACE SUNDAY AFTERNOON AS A BROAD UPPER TROUGH TRAVERSES EASTWARD ACROSS THE REGION. THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES..FALLING BELOW 20 PERCENT AND 20 FOOT WINDS INCREASING TO 20 TO 30 MPH SUNDAY AFTERNOON INTO THE EARLY EVENING WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AFTER SUNSET AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
1 follow-up statement
274 WWUS84 KEWX 231837 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1237 PM CST SAT JAN 23 2010 ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS SUNDAY AFTERNOON AND EVENING... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... TXZ183-240245- /O.CAN.KEWX.FW.W.0001.100123T2000Z-100124T0100Z/ /O.CON.KEWX.FW.A.0001.100124T1900Z-100125T0100Z/ VAL VERDE- 1237 PM CST SAT JAN 23 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS VAL VERDE COUNTY THIS AFTERNOON. COOLER TEMPERATURES WILL CREATE HIGHER DEWPOINTS AND RELATIVE HUMIDITIES. THUS...THE RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED. HOWEVER...ELEVATED FIRE WEATHER CONDITIONS ARE STILL EXPECTED AS RELATIVE HUMIDITIES FALL INTO THE 20S PERCENT. STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY AFTERNOON AND EVENING. THIS WILL RESULT IN POTENTIAL OF RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ184-185-202-203-217>219-228-240245- /O.CON.KEWX.FW.A.0001.100124T1900Z-100125T0100Z/ EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 1237 PM CST SAT JAN 23 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. .STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY AFTERNOON AND EVENING. THIS WILL RESULT IN POTENTIAL OF RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 3:44 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 23, 3:44 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CST SAT JAN 23 2010 .DISCUSSION... THE BROAD PROGRESSIVE UPPER TROUGH WILL SWEEP INTO THE AREA TODAY WITH A CHANCE OF SHOWERS EASTERN SECTIONS THIS MORNING INTO EARLY AFTERNOON AS DRY WESTERLY FLOW MIXES DOWN TO THE SURFACE. THE DRY LINE WILL ENCOUNTER GULF MOISTURE AND SOME SHOWERS MAY BREAK OUT ALONG THE INTERFACE WITH JET DYNAMICS ALOFT. BY LATE AFTERNOON AREA DRY SLOTTED WITH DRY WEST SOUTHWEST FLOW MIXED TO THE SURFACE. HIGHS TODAY WILL REACH WELL INTO THE 70S GENERALLY ALONG AND EAST OF THE ESCARPMENT WITH 60S ACROSS MUCH OF THE HILL COUNTRY. AS THE BROAD UPPER TROUGH TRAVERSES THE AREA..THE DRY PACIFIC AIRMASS WILL RADIATE DOWN INTO THE 40S TONIGHT WITH HIGHS SUNDAY IN THE UPPER 60S TO LOW 70S UNDER MOSTLY CLEAR SKIES. THE THE UPPER TROUGH MOVES EAST TOMORROW NIGHT..INCREASINGLY NORTHWEST FLOW ALOFT WILL PROVIDE STABLE..CLEAR CONDITIONS WITH READINGS LOWERING INTO THE 30S OVERNIGHT. THE FLOW ALOFT BECOMES MORE ZONAL MONDAY THROUGH TUESDAY WITH MOSTLY CLEAR AND SEASONABLY MILD TO COOL WEATHER MONDAY. HIGHS WILL BE MOSTLY IN THE 60S WITH LOW 70S SOUTHWEST. RETURN SOUTHERLY FLOW TUESDAY WILL RESULT IN INCREASING LOW CLOUDS DURING THE DAY. GOOD WARM..MOIST ADVECTION PATTERN AHEAD OF THE NEXT SYSTEM WILL RESULT IN CLOUDY SKIES WITH A CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT. AS THE TROUGH PUSHES EAST THURSDAY..A SPLIT FLOW PATTERN DEVELOPS WITH A COLD FRONT MOVING INTO THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. THEN..PROGRESSIVELY COLDER AIR BEGINS LATE THURSDAY AND FRIDAY AS A COLD RIDGE BUILDS INTO THE REGION. && .FIRE WEATHER... A RED FLAG WARNING WILL BE ISSUED FOR VAL VERDE COUNTY FROM 2 TO 7 PM TODAY AS DRY WESTERLY WINDS OF 20 TO 30 MPH MIX DOWN TO THE SURFACE WITH RELATIVE HUMIDITIES OF 20 PERCENT OR LESS DURING THAT TIME FRAME. THESE CONDITIONS MAY PROMOTE FIRES THAT MAY BE DIFFICULT TO CONTROL. A FIRE WEATHER WATCH WILL ALSO BE ISSUED FOR MUCH OF THE EDWARDS PLATEAU AND MIDDLE RIO GRANDE PLAINS REGION FOR SUNDAY AFTERNOON INTO EARLY EVENING AS THE COMBINATION OF WEST NORTHWEST WINDS BETWEEN 20 AND 30 MPH AND HUMIDITIES BELOW 20 PERCENT WILL LEAD TO PROMOTING FIRES THAT MAY BE DIFFICULT TO CONTROL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 48 70 39 62 / 10 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 76 46 72 34 65 / 10 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 76 47 73 38 69 / 10 - 0 0 0 BURNET MUNI AIRPORT 67 46 67 37 62 / 10 - 0 0 0 DEL RIO INTL AIRPORT 74 48 69 37 70 / - - 0 0 0 GEORGETOWN MUNI AIRPORT 71 48 68 37 61 / 10 - 0 0 0 HONDO MUNI AIRPORT 74 43 70 35 67 / - - 0 0 0 SAN MARCOS MUNI AIRPORT 76 46 71 37 65 / 10 - 0 0 0 LA GRANGE - FAYETTE REGIONAL 74 48 68 37 64 / 30 - 0 0 0 SAN ANTONIO INTL AIRPORT 72 45 72 38 67 / 10 - 0 0 0 STINSON MUNI AIRPORT 74 47 74 37 68 / 10 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...FRIO...KINNEY... MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA. RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: VAL VERDE. && 02/10
Hazardous weather outlook, Jan 22, 4:26 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 426 PM CST FRI JAN 22 2010 TXZ171>173-183>194-202>209-217>225-228-231200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 426 PM CST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AREAS OF DENSE FOG COULD DEVELOP AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. A DENSE FOG ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AREAS OF DENSE FOG WILL BE POSSIBLE SATURDAY MORNING. A DENSE FOG ADVISORY MAY BE NEEDED. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AFTERNOON ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS...AND ACROSS MOST OF SOUTH CENTRAL TEXAS SUNDAY. STRONG WEST WINDS OF 15 TO 25 MPH ARE EXPECTED TO PUSH ACROSS SOUTHERN EDWARDS PLATEAU AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS SATURDAY AFTERNOON. THE STRONG WESTERLY WINDS WILL BE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS SUNDAY. THESE WINDS WILL PUSH VERY DRY AIR INTO SOUTH CENTRAL TEXAS...WITH RELATIVE HUMIDITY VALUES EXPECTED TO DROP INTO THE 20S FOR MANY LOCATIONS. THE BREEZY AND DRY WEATHER WILL MAKE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:15 AM CST | Fire Weather Watch | EWX | Dimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more | 11 hr |
| Jan 23, 5:01 AM CST | Wind Advisory | EWX | Edwards, Val Verde | 13 hr |
| Jan 23, 3:15 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.